Alert archive / California / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 22, NWS Reno, NV
NWS Reno, NV issued this severe thunderstorm warning at Jul 7, 2015, 2:49 PM PDT for Lassen County, Plumas County, Sierra County, California; Washoe County, Nevada. It was in force for 41 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 7, 2015, 2:49 PM PDT (21:49 UTC)
- Expired
- Jul 7, 2015, 3:30 PM PDT
- In force
- 41 min
- Issued by
- NWS Reno, NV
- Area
- Storm-based polygon
Counties Lassen County, CA, Plumas County, CA, Sierra County, CA, Washoe County, NV
The radar
The Reno radar (KRGX), 51 km from the middle of the area, began a volume at 21:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 7, 3:15 PM PDT | HAIL 1 | 3 S Hallelujah Junction, CA | ONE INCH HAIL REPORTED BY LONG VALLEY CALIFORNIA INSPECTION STATION. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 26 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Reno, NV (KREV), launched 12:00Z, 9.8 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 0 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 54 m²/s²
- 0-3 km storm-relative helicity
- 60 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
662 WUUS55 KREV 072149 SVRREV CAC035-063-091-NVC031-072230- /O.NEW.KREV.SV.W.0022.150707T2149Z-150707T2230Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE RENO NV 249 PM PDT TUE JUL 7 2015 THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... PLUMAS COUNTY IN NORTHERN CALIFORNIA... SIERRA COUNTY IN NORTHERN CALIFORNIA... SOUTHEASTERN LASSEN COUNTY IN NORTHERN CALIFORNIA... WASHOE COUNTY IN WESTERN NEVADA... * UNTIL 330 PM PDT * AT 248 PM PDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR DOG VALLEY...OR 8 MILES NORTHWEST OF VERDI...AND MOVING NORTH AT 20 MPH. NICKEL SIZE HAIL MAY ALSO ACCOMPANY THE DAMAGING WINDS. * LOCATIONS IMPACTED INCLUDE... CHILCOOT...VINTON...HALLELUJAH JUNCTION...COLD SPRINGS VALLEY... VERDI-MOGUL...CA 49 AT SIERRA-PLUMAS CO LINE... CA 70 AT PLUMAS-LASSEN CO LINE... US 395 AT SIERRA-LASSEN CO LINE AND US 395 AT CALIF-NEVADA LINE NEAR BORDERTOWN. PRECAUTIONARY/PREPAREDNESS ACTIONS... PREPARE NOW FOR HIGH WINDS...HAIL...HEAVY RAIN AND DEADLY LIGHTNING. DURING A SEVERE THUNDERSTORM...SEEK SHELTER INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS. && LAT...LON 3958 11993 3955 12013 3982 12029 3988 11997 TIME...MOT...LOC 2148Z 164DEG 16KT 3963 12006 $$ WH
2 follow-up statements
618 WWUS55 KREV 072209 SVSREV SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE RENO NV 309 PM PDT TUE JUL 7 2015 CAC035-063-091-NVC031-072230- /O.CON.KREV.SV.W.0022.000000T0000Z-150707T2230Z/ PLUMAS CA-SIERRA CA-LASSEN CA-WASHOE NV- 309 PM PDT TUE JUL 7 2015 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM PDT FOR PLUMAS...SIERRA...SOUTHEASTERN LASSEN AND WASHOE COUNTIES... AT 306 PM PDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM IS APPROACHING HALLELUJAH JUNCTION...AND HWY 70 NEAR VINTON AN CHILCOOT...MOVING NORTH AT 20 MPH. TORRENTIAL RAIN WITH BLINDING VISIBILITY AND PONDING OF WATER IS THE MAIN THREAT WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... CHILCOOT...VINTON...CHILCOOT-VINTON...HALLELUJAH JUNCTION...COLD SPRINGS VALLEY...VERDI-MOGUL...CA 49 AT SIERRA-PLUMAS CO LINE...CA 70 AT PLUMAS-LASSEN CO LINE...US 395 AT SIERRA-LASSEN CO LINE AND US 395 AT CALIF-NEVADA LINE NEAR BORDERTOWN. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 3958 11993 3955 12013 3982 12029 3988 11997 TIME...MOT...LOC 2206Z 164DEG 16KT 3971 12009 $$ TF
182
WWUS55 KREV 072233
SVSREV
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
333 PM PDT TUE JUL 7 2015
CAC035-063-091-NVC031-072242-
/O.EXP.KREV.SV.W.0022.000000T0000Z-150707T2230Z/
PLUMAS CA-SIERRA CA-LASSEN CA-WASHOE NV-
333 PM PDT TUE JUL 7 2015
...THE SEVERE THUNDERSTORM WARNING FOR PLUMAS...SIERRA...SOUTHEASTERN
LASSEN AND WASHOE COUNTIES HAS EXPIRED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY. THEREFORE THE WARNING HAS BEEN ALLOWED TO EXPIRE. 1 INCH
HAIL WAS REPORTED AT THE AGRICULTURAL CHECKPOINT STATION ABOUT 1
MILE SOUTH OF HALLELUJAH JUNCTION.
LAT...LON 3958 11993 3955 12013 3982 12029 3988 11997
TIME...MOT...LOC 2230Z 164DEG 16KT 3971 12009
$$
TFWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Reno, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 7, 1:01 PM PDT, 1 hour 48 minutes earlier.
Area forecast discussion, Jul 7, 1:01 PM PDT, 1 hour 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RENO NV 101 PM PDT TUE JUL 7 2015 .SYNOPSIS... LOW PRESSURE NEAR THE CALIFORNIA COAST WILL SLOWLY MOVE ONSHORE AND KEEP THE THREAT OF THUNDERSTORMS OVER THE REGION THROUGH FRIDAY. LOCALLY HEAVY RAINFALL AND WET GROUND CONDITIONS WILL BRING THE POTENTIAL FOR FLASH FLOODING THROUGH WEDNESDAY. THUNDERSTORMS WILL DECREASE THIS WEEKEND. TEMPERATURES WILL BE COOLER THAN NORMAL. && .SHORT TERM... CONVECTION IS ALREADY ONGOING AND WILL HAVE NO PROBLEM OVERCOMING MID LEVEL CAP SHOWN IN THE 12Z KREV SOUNDING AS SFC HEATING AND FORCING ALOFT INCREASE AHEAD OF APPROACHING SHORTWAVE. GOES SOUNDER DATA OF CAPES IN EXCESS OF 1000 J/KG BACKS UP WHAT OTHER PARAMETERS SEEM TO BE SHOWING IN SUPPORT OF HEAVY RAIN INCLUDING PWAT > 0.75 IN AND SFC DEWPOINTS IN THE MID 40S-MID 50S. STORMS SO FAR THIS AFTERNOON HAVE BEEN TRAINING AND PRODUCING VERY HEAVY RAINFALL AND THE FLASH FLOOD THREAT WILL REMAIN ELEVATED. SOME MODELS ORGANIZE STORMS INTO A COMPLEX OVER WESTERN NV LATE THIS AFTERNOON AND EARLY EVENING WITH STORMS MOVING NORTHWARD THROUGH THE NIGHT. A FEW STORMS COULD BE SEVERE AS WELL GIVEN ENOUGH SHEAR ALTHOUGH WIND GUSTS SHOULD BE LIMITED AT 60 MPH AND HAIL TO ONE INCH GIVEN THE RELATIVELY WARM AND MOIST ENVIRONMENT. ON ITS HEELS IS ANOTHER SHORTWAVE WEDNESDAY WHICH COULD RESULT IN ANOTHER EARLY START TO CONVECTION AS WELL AS NUMEROUS COVERAGE BY AFTERNOON. WE HAVE BUMPED POPS UP FOR MANY AREAS ESPECIALLY FROM THE EASTERN SIERRA NORTH INTO LASSEN AND WASHOE COUNTIES. THESE STORMS WILL HAVE THE POTENTIAL FOR HEAVY RAIN ONCE AGAIN AS STORM MOTIONS WILL BE SIMILAR OR SLOWER AND BOTH MOISTURE/INSTABILITY WILL STILL BE IN PLACE IN DIFFLUENT FLOW ALOFT. COOLING TEMPERATURES ALOFT WILL BE MORE SUPPORTIVE OF HAIL. FINALLY ON THURSDAY, UPPER LOW WILL BE OVERHEAD WITH CONDITIONS MORE FAVORABLE FOR WIDESPREAD SHOWERS AND MORE ISOLATED THUNDERSTORM COVERAGE. THEREFORE THE HEAVY RAIN THREAT WILL DECREASE. UNDER MOSTLY CLOUDY SKIES AND SCATTERED-NUMEROUS SHOWERS, TEMPERATURES WILL BE QUITE COOL FOR JULY WITH 60S SIERRA AND 70S TO LOWER 80S MANY WESTERN NV VALLEYS. HOHMANN .LONG TERM...FRIDAY THROUGH TUESDAY... UPPER LOW WILL REMAIN OVER AREA FRI WHILE SLOWLY WEAKENING. THIS WILL KEEP TEMPERATURES BELOW NORMAL WITH A GENERAL THREAT FOR SHOWERS AND THUNDERSTORMS. OVERALL COVERAGE AND INTENSITY WILL BE LESS UNDER MOSTLY CLOUDY SKIES. FOR THE WEEKEND AND EARLY NEXT WEEK, THE CURRENT SYSTEM WILL LIFT OUT WITH ANOTHER TROUGH DEVELOPING OFF THE WEST COAST. THE 00Z ECMWF WAS MORE AMPLIFIED WITH TROUGH WHICH WOULD HAVE KEPT BETTER CHANCES FOR THUNDERSTORMS INTO SATURDAY. HOWEVER ITS 12Z RUN HAS COME BACK IN LINE WITH WHAT THE GFS AND OTHER MODELS HAVE BEEN SHOWING WHICH IS A DRIER SOUTHWEST FLOW AND DECREASING SHOWER AND THUNDERSTORM CHANCES. WE BACKED THE POPS OFF SATURDAY BASED ON THESE LATEST TRENDS AND OTHERWISE KEPT THE DRYING TREND GOING SUNDAY-TUESDAY. WE COOLED TEMPERATURES A COUPLE OF DEGREES THROUGH THE WEEKEND WHICH REFLECTS A MORE GRADUAL WARMUP AND HAS SUPPORT FROM LATEST MOS GUIDANCE. HOHMANN && .AVIATION... THUNDERSTORMS ARE FIRING ALONG THE EASTERN SIERRA SIMILAR TO MONDAY AND WILL IMPACT MANY OF THE TAF SITES THROUGH 02Z. LATEST MESOSCALE MODELS INDICATE STORMS MAY FORM INTO A COMPLEX BY LATE AFTERNOON/EARLY EVENING ACROSS FAR WESTERN NV AND CONTINUING NORTHWARD INTO LASSEN AND NORTHWEST NV THIS EVENING AND POSSIBLY INTO THE OVERNIGHT HOURS. WHILE STORMS WILL BE CAPABLE OF STRONG OUTFLOW WIND GUSTS TO 50 MPH AND SMALL HAIL, THE GREATEST THREAT WILL CONTINUE TO BE LIGHTNING AND TORRENTIAL RAINFALL. WE MAINTAINED A LOW CHANCE OF SHOWERS AND THUNDERSTORMS OVERNIGHT INTO THE MORNING WEDNESDAY AS ANOTHER SHORTWAVE APPROACHES FROM THE SOUTH. THUNDERSTORM COVERAGE IS EXPECTED TO BECOME NUMEROUS AGAIN WEDNESDAY AFTERNOON. HOHMANN && .REV WATCHES/WARNINGS/ADVISORIES... NV...FLASH FLOOD WATCH UNTIL 9 PM PDT THIS EVENING NVZ001>003. CA...FLASH FLOOD WATCH UNTIL 9 PM PDT THIS EVENING CAZ071>073. && FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/RENO (ALL LOWER CASE)
In the hours before
Special weather statement, Jul 7, 1:30 PM PDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RENO NV 130 PM PDT TUE JUL 7 2015 NVZ002-003-072115- GREATER RENO-CARSON CITY-MINDEN AREA NV-GREATER LAKE TAHOE AREA NV- 130 PM PDT TUE JUL 7 2015 ...STRONG THUNDERSTORM OVER RAWE PEAK SOUTH OF DAYTON... AT 129 PM PDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR RAWE PEAK...OR 10 MILES SOUTHEAST OF CARSON CITY...MOVING NORTHWEST AT 5 MPH. WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM ALONG WITH HEAVY RAINFALL. LOCATIONS IMPACTED INCLUDE... CARSON CITY...DAYTON...CARSON CITY AIRPORT...INDIAN HILLS...US 50 AT CARSON CITY-LYON CO LINE...US 395 AT DOUGLAS-CARSON CITY CO LINE...JUNCTION U.S 50 AND NV 341 AND STEWART. PRECAUTIONARY/PREPAREDNESS ACTIONS... REQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. HEAVY RAINFALL IS OCCURRING WITH THIS STORM. EXPECT PONDING OF WATER ON ROADWAYS. IN AREAS OF STEEP TERRAIN...MINOR ROCK SLIDES ARE POSSIBLE. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF ENCOUNTERING HEAVY RAINS. && LAT...LON 3907 11946 3897 11964 3914 11988 3930 11960 TIME...MOT...LOC 2029Z 144DEG 6KT 3908 11961 JW
Special weather statement, Jul 7, 1:39 PM PDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RENO NV 139 PM PDT TUE JUL 7 2015 CAZ071-072130- LASSEN-EASTERN PLUMAS-EASTERN SIERRA COUNTIES CA- 139 PM PDT TUE JUL 7 2015 ...STRONG THUNDERSTORM MOVING TOWARD ANTELOPE LAKE... AT 138 PM PDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10 MILES NORTHEAST OF LAKE DAVIS...OR 14 MILES NORTH OF BECKWOURTH... MOVING NORTHWEST AT 15 MPH. WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM ALONG WITH BRIEF HEAVY RAIN AND OCCASIONAL LIGHTNING. LOCATIONS IMPACTED INCLUDE... ANTELOPE LAKE...LONG POINT CAMPGROUND...LONE ROCK CAMPGROUND AND BOULDER CREEK CAMPGROUND. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. IF ON OR NEAR A LAKE...GET OUT OF THE WATER AND MOVE INDOORS OR INSIDE A VEHICLE NOW. DON'T BE CAUGHT ON THE WATER IN A THUNDERSTORM. STRONG WIND GUSTS AND LIGHTNING POSE AN IMMEDIATE DANGER TO BOATERS. GUSTY WINDS WILL CAUSE A RAPID INCREASE IN WAVE HEIGHTS WHICH MAY CAPSIZE SMALL BOATS. && LAT...LON 4004 12023 3991 12039 4012 12079 4029 12060 TIME...MOT...LOC 2038Z 131DEG 21KT 4004 12039 JW
Special weather statement, Jul 7, 1:59 PM PDT, 50 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RENO NV 159 PM PDT TUE JUL 7 2015 NVZ002-003-072130- GREATER RENO-CARSON CITY-MINDEN AREA NV-GREATER LAKE TAHOE AREA NV- 159 PM PDT TUE JUL 7 2015 ...STRONG THUNDERSTORMS TO AFFECT RENO-SPARKS THROUGH 4 PM... AT 157 PM PDT...STRONG THUNDERSTORMS WERE DEVELOPING OVER WASHOE LAKE AND MOUNT ROSE. THESE THUNDERSTORMS WILL MOVE NORTH INTO RENO- SPARKS THROUGH 4 PM. WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM ALONG WITH TORRENTIAL RAINFALL AND HAIL TO 1/2 INCH. LOCATIONS IMPACTED INCLUDE... RENO...SPARKS...DAMONTE RANCH...CAUGHLIN RANCH...SPANISH SPRINGS... NORTHWEST RENO...HIDDEN VALLEY...LEMMON VALLEY-GOLDEN VALLEY... VERDI-MOGUL...STEAD...RENO-TAHOE INTERNATIONAL AIRPORT...MOGUL... WINGFIELD SPRINGS...PLEASANT VALLEY...LOCKWOOD...GALENA...GOLDEN VALLEY...SOMERSETT...LEMMON VALLEY AND COLD SPRINGS VALLEY. PRECAUTIONARY/PREPAREDNESS ACTIONS... HEAVY RAINFALL WILL OCCUR WITH THESE STORMS. EXPECT PONDING OF WATER ON ROADWAYS. IN AREAS OF STEEP TERRAIN...MINOR ROCK SLIDES ARE POSSIBLE. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF ENCOUNTERING HEAVY RAINS. && LAT...LON 3934 11960 3934 11998 3975 11999 3976 11961 TIME...MOT...LOC 2057Z 143DEG 14KT 3963 11994 JW
Special weather statement, Jul 7, 2:20 PM PDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
220 PM PDT TUE JUL 7 2015
CAZ071-072200-
LASSEN-EASTERN PLUMAS-EASTERN SIERRA COUNTIES CA-
220 PM PDT TUE JUL 7 2015
...SPECIAL WEATHER STATEMENT...
AT 219 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING STRONG THUNDERSTORMS OVER SIERRAVILLE AND SATTLEY...MOVING
NORTH AT 10 MPH.
HALF INCH HAIL WILL BE POSSIBLE WITH THIS STORM. TORRENTIAL RAINFALL
IS ALSO OCCURRING WITH THIS STORM RESULTING IN SIGNIFICANT PONDING
OF WATER ON THE ROAD AND REDUCED VISIBILITY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3966 12023 3955 12019 3950 12043 3951 12044
3960 12046 3964 12052 3965 12052
TIME...MOT...LOC 2119Z 174DEG 7KT 3955 12037
WHSpecial weather statement, Jul 7, 2:23 PM PDT, 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RENO NV 223 PM PDT TUE JUL 7 2015 NVZ001-072145- MINERAL AND SOUTHERN LYON COUNTIES NV- 223 PM PDT TUE JUL 7 2015 ...STRONG THUNDERSTORM DEVELOPING NEAR YERINGTON... * AT 221 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM JUST SOUTHEAST OF YERINGTON...OR 30 MILES NORTHEAST OF TOPAZ LAKE...MOVING NORTHWEST AT 10 MPH. * HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STORM WILL PRODUCE VERY HEAVY RAINS AND LIKELY RESULT IN PONDING WATER ON AREA ROADS AROUND YERINGTON AND POSSIBLE FLOODING OF LOW SPOTS AND POOR DRAINAGE AREAS. * LOCATIONS IMPACTED INCLUDE... YERINGTON...WEED HEIGHTS...MASON AND YERINGTON MUNICIPAL AIRPORT. PRECAUTIONARY/PREPAREDNESS ACTIONS... HEAVY RAINFALL IS OCCURRING WITH THIS STORM. EXPECT PONDING OF WATER ON ROADWAYS. IN AREAS OF STEEP TERRAIN...MINOR ROCK SLIDES ARE POSSIBLE. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF ENCOUNTERING HEAVY RAINS. && LAT...LON 3894 11900 3887 11910 3894 11930 3910 11907 TIME...MOT...LOC 2121Z 137DEG 7KT 3895 11909 CS
Special weather statement, Jul 7, 2:39 PM PDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
239 PM PDT TUE JUL 7 2015
CAZ073-072215-
MONO CA-
239 PM PDT TUE JUL 7 2015
...THUNDERSTORMS WITH HEAVY RAIN FROM MAMMOTH TO CRESTVIEW...
* AT 237 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM
CRESTVIEW TO 6 MILES SOUTHWEST OF CROWLEY LAKE...AND MOVING
NORTHWEST AT 10-20 MPH.
* HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THESE STORMS. HEAVY RAINS WITH RAINFALL RATES OF OVER ONE-HALF
INCH PER HOUR WILL CREATE PONDING WATER ON ROADS AND POSSIBLY
FLOOD LOW LYING AREAS AND NORMALLY DRY WASHES.
* LOCATIONS IMPACTED INCLUDE...
MAMMOTH LAKES...CROWLEY LAKE...JUNE LAKE...MAMMOUTH MOUNTAIN...
CRESTVIEW...TWIN LAKES CAMPGROUND...SILVER LAKE CAMPGROUND...
LAKE MARY CAMPGROUND...OH RIDGE CAMPGROUND...
* DO NOT DRIVE INTO FLOODED AREAS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HEAVY RAINFALL IS OCCURRING WITH THESE STORMS. EXPECT PONDING OF
WATER ON ROADWAYS. IN AREAS OF STEEP TERRAIN...MINOR ROCK SLIDES ARE
POSSIBLE. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.
&&
LAT...LON 3749 11882 3756 11895 3755 11898 3759 11903
3763 11903 3769 11907 3774 11913 3785 11917
3793 11906 3785 11879 3746 11870 3746 11876
TIME...MOT...LOC 2137Z 155DEG 34KT 3774 11897 3755 11882
CSThe office that day
Everything else NWS Reno, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 5:19 PM PDT | Special Weather Statement | REV | Lassen | 56 min |
| Jul 6, 6:12 PM PDT | Flash Flood Warning | REV | Lassen | 3 hr |
| Jul 6, 6:58 PM PDT | Special Weather Statement | REV | Mono | 62 min |
| Jul 6, 8:58 PM PDT | Special Weather Statement | REV | Lassen | 62 min |
| Jul 6, 9:32 PM PDT | Flash Flood Watch | REV | Alpine, El Dorado, Lassen, Mono, Nevada, Placer and 2 more | 21 hr |
| Jul 7, 10:55 AM PDT | Special Weather Statement | REV | Alpine, Mono | 35 min |
| Jul 7, 11:40 AM PDT | Flash Flood Warning | REV | Alpine, Mono | 3 hr |
| Jul 7, 12:35 PM PDT | Special Weather Statement | REV | Mono | 25 min |
| Jul 7, 1:03 PM PDT | Flash Flood Warning | REV | Alpine, El Dorado, Mono | 3 hr |
| Jul 7, 1:24 PM PDT | Special Weather Statement | REV | Mono | 36 min |
| Jul 7, 1:39 PM PDT | Special Weather Statement | REV | Plumas | 51 min |
| Jul 7, 2:10 PM PDT | Severe Thunderstorm Warning | REV | Nevada, Sierra | 35 min |
| Jul 7, 2:20 PM PDT | Special Weather Statement | REV | Sierra | 40 min |
| Jul 7, 2:24 PM PDT | Flash Flood Warning | REV | Sierra | 3 hr |
| Jul 7, 2:39 PM PDT | Special Weather Statement | REV | Mono | 36 min |
| Jul 7, 2:56 PM PDT | Flash Flood Warning | REV | Alpine, Mono | 3 hr |
| Jul 7, 3:17 PM PDT | Special Weather Statement | REV | Mono | 28 min |
| Jul 7, 3:20 PM PDT | Special Weather Statement | REV | Plumas | 40 min |
| Jul 7, 3:47 PM PDT | Special Weather Statement | REV | Lassen | 43 min |
| Jul 7, 4:12 PM PDT | Special Weather Statement | REV | Mono | 48 min |
| Jul 7, 4:41 PM PDT | Special Weather Statement | REV | Mono | 34 min |
| Jul 6, 5:16 PM PDT | Flash Flood Warning | REV | Churchill, Lyon | 3 hr |
| Jul 6, 5:47 PM PDT | Special Weather Statement | REV | 43 min | |
| Jul 7, 12:14 PM PDT | Special Weather Statement | REV | Douglas | 46 min |
| Jul 7, 12:52 PM PDT | Special Weather Statement | REV | Washoe | 38 min |
| Jul 7, 1:03 PM PDT | Special Weather Statement | REV | 87 min | |
| Jul 7, 1:30 PM PDT | Special Weather Statement | REV | 45 min | |
| Jul 7, 1:43 PM PDT | Flash Flood Warning | REV | Douglas, Lyon, Storey, Washoe | 3 hr |
| Jul 7, 1:59 PM PDT | Special Weather Statement | REV | Storey | 31 min |
| Jul 7, 2:19 PM PDT | Flash Flood Warning | REV | Mineral | 3 hr |
| Jul 7, 2:23 PM PDT | Special Weather Statement | REV | Lyon | 22 min |
| Jul 7, 2:57 PM PDT | Special Weather Statement | REV | 48 min | |
| Jul 7, 3:09 PM PDT | Special Weather Statement | REV | Lyon | 36 min |
| Jul 7, 3:48 PM PDT | Flash Flood Warning | REV | Churchill | 3 hr |
| Jul 7, 4:04 PM PDT | Special Weather Statement | REV | Churchill | 41 min |
Nearby
Severe Thunderstorm Warnings in California, 2015Severe Thunderstorm Warnings in Nevada, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.